Just wanted to check in and give an update about the Butrans patch in case anyone out there is either on it themselves or is thinking about it. This is my 3rd week on the patch. My pain level is definitely decreased and I don’t feel those “peaks and valleys” like I used to on just the oral pain meds. One drawback is that on Saturday in the late morning I feel a little sick to my stomach until I change the patch and I can’t help but wonder if that is withdrawal from the patch losing effectiveness after a full week. Once I put a new patch on, I am fine inside of 30 minutes. If that’s true, I am really concerned about the day that I stop using it entirely, that the withdrawal will be pretty bad. I have had no problems with the patch staying sticky. So far it’s been on my upper left chest, and under each of my arms on my side. Right now it’s on the left. My instructions were to keep it heart level and above and not put it on my back. The website said you can use a specific type of medical tape to secure it if it starts to fall off but even with showering every day, it stays stuck until I take it off.
The only other thing I have noted is a very odd rash that started on my calves and has now moved all the way up both sides of my legs, my stomach and chest and back. It’s not itchy at all but extremely unsightly especially in the summer. The rash is composed of fawn/pink patches, some with a clear spot in the center. The fact that it is spreading has me concerned, so far it’s not on my face or arms so no one can tell I have it unless I am wearing shorts. So, at least while I am work, no one can see it. I work at the front desk of a doctor’s office so I wouldn’t want people to walk in and see me there and think I am contagious or anything. I read that you are supposed to avoid becoming over- heated while using this patch. The drug company website said to avoid sunbathing and hot tubs but it indicated that it was because it could cause the patch to release toxic levels of the medication into your system and cause overdose not that it would cause a rash to appear. Of course, I live in SC where in the summertime it gets to be extremely humid, in the high 90% in humidity level on a daily basis and being the end of July it’s about to get very hot, each day will be approximately in the high 90’s through August so in this environment how do I avoid over-heating? When I sweat, I have noticed that this rash tends to form in those areas and hydrocortisone cream didn’t make any difference. I will have to ask my Dr. at my follow-up appt on the 30th. Other than that, I am happy with this course of treatment. I feel closer to my old self than I have since I had the surgery in the first place last October 19th. I have no trouble walking or standing or doing heavy housework like I used to. If anyone knows anything about the rash I described please feel free leave a comment or email me at firstname.lastname@example.org
Thanks for reading :)